MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redn3390 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "the inserter went to bend the wire outside of the stylet and it broke off.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed; however, the exact cause is unknown.One 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation showed the guidewire was returned in two segments and was measured to be broken approximately 2.5 cm distal to the proximal end of the guidewire.The guidewire leading up to the distal side of the break was noticeably curved; however, the guidewire leading up to the break on the proximal side was observed to be straight.Use residue was observed throughout both segments of the returned sample.The guidewire was bent multiple times at another location near the proximal end as well as near the break on the distal segment and was found to bend easily without breaking at both locations.A microscopic observation revealed the surface of the break was flat and granular in texture.The surface of the guidewire leading up to the break appeared to be slightly deformed and had a sort of wrinkled pattern, especially on the proximal side of the break.One edge of the break on both break surfaces was observed to have a scalloped pattern with depressions in the surface of the guidewire at the break site.Insufficient evidence was observed to determine the exact cause of the reported event.A lot history review (lhr) of redn3390 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8818224
Report Number3006260740-2019-02120
Device Sequence Number3027272
Product Code LJS
UDI-Device Identifier00801741141751
UDI-Public(01)00801741141751
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000766
Device Lot NumberREDN3390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1